MAUDE Adverse Event Report: STAAR SURGICAL EVO/EVO+VISIAN IMPLANTABLE COLLAMER LENS; PHAKIC TORIC INTRAOCULAR LENS

STAAR SURGICAL EVO/EVO+VISIAN IMPLANTABLE COLLAMER LENS; PHAKIC TORIC INTRAOCULAR LENS
Model Number VTICMO 13.2 (-16.0/2.5)
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Blurred Vision (2137)
Date of Event 10/30/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H3 - device evaluation is required but has not yet been performed.H6 - investigation type 4110: lens work order search - no similar complaint event(s) within associated lots were found.Secondary surgical intervention to remove/replace/reposition the lens is identified in the labeling as a known potential adverse event following icl implantation.Claim #: (b)(4).
 
Event or Problem Description
A facility representative reported that following an implantable collamer lens (icl) implantation procedure, the patient experienced refractive surprise, excessive vault, and glares/haloes.The lens was explanted and replaced with a shorter length lens with a different diopter.Cause was reported as other.Reportedly, "excessive vault.".
 
Additional Manufacturer Narrative
H3: device evaluation - lens was returned dry in liquid in vial.Visual inspection found haptic torn.Dimensional and functional inspection found the lens to be within specifications.Claim#: (b)(4).
 
Additional Manufacturer Narrative
Corrected data: e1 - initial reporter: (b)(6).Claim#: (b)(4).

Brand Name
EVO/EVO+VISIAN IMPLANTABLE COLLAMER LENS
Common Device Name
PHAKIC TORIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SURGICAL
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene muniz
1911 walker avenue
monrovia, CA 91016
MDR Report Key21939716
Report Number2023826-2025-00593
Device Sequence Number18343514
Product Code QCB
UDI-Device Identifier00840311327829
UDI-Public(01)00840311327829(11)230814(17)260731
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2026
Device Model NumberVTICMO 13.2 (-16.0/2.5)
Device Catalogue NumberVTICMO 13.2
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/21/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/21/2025
Supplement Date Received by Manufacturer05/09/2025
05/21/2025
Initial Report FDA Received Date04/30/2025
Supplement Report FDA Received Date05/15/2025
05/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/14/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL-SFC-45, LOT# UNK; FOAM TIP PLUNGER- FTP, LOT# UNK; INJECTOR MODEL- LIOLI-24, LOT# UNK
Outcome Attributed to Adverse Event Required Intervention;
Patient Age19 YR
Patient SexMale